MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804450-23
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a mildly calcified and moderately tortuous lesion in the mid right coronary artery (mrca).Reportedly a 1.33mm non-abbott guiding catheter (gc) was used to deliver a unknown balloon dilatation catheter (bdc).Following dilation of the lesion, a 4.50x23mm xience skypoint rx drug eluting stent (des) was advanced; however it became stuck in the gc.Both the gc and des were removed independently, and a new skypoint des was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no similar complaints from this lot.A conclusive cause for the reported difficulties could not be determined; however, factors which may contribute to difficulty advancing or removing the device in the guiding catheter include, but are not limited to, manufacturing damage, damage to the stent, damage to the guiding catheter, guiding catheter size selection or procedural technique (devices not properly supported or coaxially aligned).In this case, it is possible that procedural technique (devices not properly supported or coaxially aligned) during advancement/retraction may have contributed to the reported difficult to advance/position and difficult to remove through the guide catheter; however, without the device to examine, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19962074
Report Number2024168-2024-09470
Device Sequence Number8674308
Product Code NIQ
UDI-Device Identifier08717648233579
UDI-Public(01)08717648233579(17)250614(10)2060941
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2025
Device Model Number1804450-23
Device Catalogue Number1804450-23
Device Lot Number2060941
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2024
Initial Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown